Alert archive / New Mexico / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 59, NWS Albuquerque, NM

September 14, 2011De Baca County, Guadalupe County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Sep 14, 2011, 3:00 PM MDT for De Baca County, Guadalupe County, New Mexico. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 14, 2011, 3:00 PM MDT (21:00 UTC)
Expired
Sep 14, 2011, 3:30 PM MDT
In force
30 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

Counties De Baca County, NM, Guadalupe County, NM

The radar

The Cannon AFB radar (KFDX), 73 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2011-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2011-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
1500 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

639 
WUUS55 KABQ 142100
SVRABQ
NMC011-019-142130-
/O.NEW.KABQ.SV.W.0059.110914T2100Z-110914T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT WED SEP 14 2011

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME NORTH CENTRAL DE BACA COUNTY IN EAST CENTRAL NEW MEXICO
  EAST CENTRAL GUADALUPE COUNTY IN EAST CENTRAL NEW MEXICO

* UNTIL 330 PM MDT

* AT 254 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  EAST CENTRAL GUADALUPE COUNTY...OR ABOUT 16 MILES EAST OF SANTA
  ROSA...AND MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL EXTREME NORTH CENTRAL DE BACA COUNTY...
  RURAL EAST CENTRAL GUADALUPE COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN ALBUQUERQUE.

&&

LAT...LON 3506 10418 3470 10419 3477 10448 3490 10454
      3496 10450
TIME...MOT...LOC 2100Z 271DEG 19KT 3489 10437

$$
GUYER
1 follow-up statement
951 
WWUS55 KABQ 142111
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
311 PM MDT WED SEP 14 2011

NMC011-019-142130-
/O.CON.KABQ.SV.W.0059.000000T0000Z-110914T2130Z/
DE BACA-GUADALUPE-
311 PM MDT WED SEP 14 2011

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
GUADALUPE AND EXTREME NORTH CENTRAL DE BACA COUNTIES UNTIL 330 PM
MDT...

AT 306 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER EAST CENTRAL GUADALUPE
COUNTY...OR ABOUT 20 MILES EAST OF SANTA ROSA...MOVING EAST AT 20
MPH. STRONG WINDS WILL PRECEDE THE HEAVIEST RAINFALL BY UP TO 15
MINUTES.

* LOCATIONS IMPACTED INCLUDE...
  RURAL DE BACA COUNTY..
  RURAL GUADALUPE COUNTY...

LAT...LON 3489 10445 3499 10439 3506 10418 3470 10419
      3475 10441
TIME...MOT...LOC 2111Z 271DEG 19KT 3489 10430

$$
GUYER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 14, 11:07 AM MDT, 3 hours 53 minutes earlier.

Area forecast discussion, Sep 14, 11:07 AM MDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1107 AM MDT WED SEP 14 2011

.UPDATE...SENDING OUT A QUICK UPDATE TO TRY AND CATCH UP WITH THE
RAPID EVOLUTION OF THIS COMPLICATED PATTERN. DIFFLUENCE ALOFT
UNEXPECTEDLY KEPT MORE VIGOROUS AREAS OF SHOWERS AND STORM ONGOING
THROUGH THE OVERNIGHT AND MORNING. IN FACT A VORT MAX LOOKS TO
HAVE COME TOGETHER...CURRENTLY EVIDENT ON VISIBLE SATELLITE AND
RADAR IMAGERY OVER RIO ARRIBA COUNTY. POPS WERE ADDED TO
SOUTHEASTERN ZONES INCLUDING CHAVES AND ROOSEVELT COUNTIES WHERE
ONGOING CONVECTION LOOKS TO CONTINUE IN DIFFLUENT FLOW ALOFT
AMIDST MID LEVEL WARM AIR ADVECTION AHEAD OF THE BACK DOOR COLD
FRONT. THE SURFACE FRONT HAS ALREADY PUSHED THROUGH THE NORTHEAST
WITH A WIND SHIFT ALREADY NOTED AT CLOVIS. THIS SHOULD CARRY THE
SEVERE/STRONG THUNDERSTORM THREAT MORE INTO THE EAST CENTRAL
PLAINS...BUT CONFIDENCE HAS LOWERED SOME IN THE GENESIS OF STRONG
CONVECTION GIVEN THE ABUNDANT CLOUD COVER THAT MAY LIMIT DIURNAL
HEATING AND DESTABILIZATION IN PORTIONS OF THE EASTERN PLAINS.

AS WE WORK ON THE UPCOMING AFTERNOON FORECAST PACKAGE WE WILL BE
TENDING TO THE ISSUE OF THE GAP/CANYON WINDS AND THE ARDUOUS TASK OF
TRYING TO PINPOINT THE TIMING AND STRENGTH. FOR NOW IT LOOKS LIKE
WIND SPEEDS WILL STAY SUB-ADVISORY CRITERIA.

52

&&

.PREV DISCUSSION...332 AM MDT WED SEP 14 2011...
THE CUT OFF UPPER LOW THAT HAS BEEN STALLED OVER SOUTHERN CA THE
LAST SEVERAL DAYS WILL FINALLY TRANSITION SLOWLY EASTWARD THROUGH
THE CENTRAL AND SOUTHERN ROCKIES WHILE IT GRADUALLY FILLS TODAY
THROUGH THURSDAY NIGHT. MEANWHILE...A BACK DOOR COLD FRONT THAT
ENTERED NEW MEXICOS NE PLAINS LATE TUESDAY WILL CONTINUE TO
PROPAGATE SOUTHWARD THROUGH THE EASTERN PLAINS TODAY. A
REINFORCING SURGE OF COOL AND MOIST AIR WILL PUSH SOUTHWESTWARD
INTO NEW MEXICO LATER TODAY AND TONIGHT...PRODUCING A GUSTY EAST
WIND BELOW CANYONS OPENING INTO THE RIO GRANDE VALLEY LATE THIS
EVENING THROUGH THURSDAY MORNING.

THERE COULD BE SOME STRONG TO SEVERE STORMS THIS AFTERNOON ON
PARTS OF THE EAST CENTRAL AND SOUTHEAST PLAINS...MAINLY SOUTHEAST
OF LAS VEGAS TO AROUND SANTA ROSA...FORT SUMNER...CLOVIS AND
PORTALES. THE DEEPENING POOL OF COOLER AIR NORTHEAST OF THIS AREA
IS NOW EXPECTED TO BE TOO STABLE BY THE AFTERNOON HOURS FOR STORMS
TO TURN SEVERE. HOWEVER...THE REINFORCING SURGE OF COOLER AIR
SHOULD HIT THE AREA SOUTHEAST OF LAS VEGAS...AS JUST
DESCRIBED...NEAR THE TIME OF PEAK AFTERNOON HEATING. IT MAY ALSO
ARRIVE JUST AS SW WINDS ALOFT STRENGTHEN IN RESPONSE TO THE
APPROACHING UPPER LOW. BOTH GFS AND NAM DEPICT A TONGUE OF
ENHANCED LIFTED INDICES...IN THE -4 TO -2 RANGE...WITH ENHANCED
UPWARD OMEGAS AS WELL. BY THIS EVENING THE COOL POOL WILL DEEPEN
ACROSS THIS AREA...DECREASING THE SEVERE WEATHER THREAT.

LOCALLY HEAVY RAIN MAY ALSO BE A PROBLEM TODAY IN THE NORTHERN
MOUNTAINS AND FROM THE EAST SLOPES OF THE SANGRES SOUTHEASTWARD
ACROSS PARTS OF THE EAST CENTRAL AND SOUTHEAST PLAINS.
HOWEVER...THE THREAT FOR HEAVY RAIN WILL INCREASE FURTHER TONIGHT
ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN AS MOIST SOUTHWEST
FLOW ALOFT OVERRUNS PERSISTENT AND DEEPENING UPSLOPE FLOW IN THE
LOW LEVELS. HPC PROGS DEPICT NEAR AN INCH OF RAIN TONIGHT ACROSS
MUCH OF THE PLAINS...WITH A BULLS EYE AROUND 1.5 INCHES CENTERED
NEAR ROY...CONCHAS LAKE AND TUCUMCARI.

RAIN CHANCES SHOULD BEGIN TO TREND DOWNWARD IN SOME AREAS ON THURSDAY
SINCE THE FORCING WITH THE FRONT WILL BEGIN TO DECREASE AND THE
UPPER LOW WILL CONTINUE TO FILL. HOWEVER...MODEST LOW LEVEL
UPSLOPE FLOW AND OROGRAPHIC LIFT IN PERSISTENT SOUTHWEST FLOW
ALOFT SHOULD ALLOW NUMEROUS RAIN SHOWERS AND THUNDERSTORMS TO FORM
OVER THE CENTRAL MOUNTAIN CHAIN AND DRIFT NORTHEASTWARD ONTO THE
ADJACENT HIGH PLAINS. THE LATEST GFS INDICATES ENOUGH SHEAR AND
INSTABILITY FOR ANOTHER THREAT OF SEVERE THUNDERSTORMS IN THE
CENTRAL HIGHLANDS...SOUTH CENTRAL MOUNTAINS AND ACROSS THE
SOUTHEAST PLAINS THURSDAY AFTERNOON AND POSSIBLY INTO THURSDAY
EVENING. THE NAM SHOWS THE AXIS OF STRONGER INSTABILITY MORE OVER
THE LOWER RIO GRANDE VALLEY AND SOUTH CENTRAL MOUNTAINS...AND THIS
COULD VERIFY IF THE LOW LEVEL COOL POOL REMAINS TOO DEEP ALONG THE
EAST SLOPES.

AFTER WELL BELOW NORMAL TEMPERATURES TODAY AND THURSDAY...
TEMPERATURES WILL REBOUND FRIDAY THROUGH THE WEEKEND AS
PRECIPITATION CHANCES GRADUALLY DECREASE. A WEAKER TROUGH WILL
CROSS THE ROCKIES FRIDAY NIGHT THROUGH SATURDAY OR SATURDAY
NIGHT...KEEPING SLIGHT CHANCES FOR SHOWERS AND THUNDERSTORMS IN
THE FORECAST THROUGH AT LEAST THE FIRST HALF OF THE WEEKEND.
SUNDAY AND MONDAY THE ECMWF DROPS ANOTHER TROUGH SOUTHEASTWARD
THROUGH THE ROCKIES AND SUGGESTS IT MAY BE DEEP ENOUGH TO CONTINUE
TO TRIGGER PRECIPITATION. HOWEVER...THE GFS IS LESS DEEP WITH THE
SYSTEM AND TRACKS IT MAINLY ACROSS THE NORTHERN ROCKIES. BOTH
MODELS THEN AGREE ON WARMER AND DRIER WEATHER TUESDAY THROUGH THE MIDDLE
OF NEXT WEEK AS A LARGE RIDGE OF HIGH PRESSURE BUILDS OVER THE
ROCKY MOUNTAIN STATES.

44

.AVIATION...
ACTIVE WEATHER TODAY AND TONIGHT. SCATTERED SHOWERS AND
THUNDERSTORMS THIS MORNING IMPACTING WEST AND SOUTH CENTRAL AREAS
WITH BRIEF MVFR CIGS AND VSBYS. STRONG COLD FRONT WILL MOVE SOUTH
ACROSS THE EASTERN PLAINS TODAY AND INTO THE RIO GRANDE VALLEY TO
THE CONTINENTAL DIVIDE TONIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS
THIS AFTERNOON AND TONIGHT WITH THE MOST CONCENTRATION OVER THE
EAST. POTENTIAL THIS AFTERNOON AND EVENING FOR TORRENTIAL DOWNPOURS
AT ANY TAF SITE AND SEVERE WEATHER ACROSS THE EAST CENTRAL PLAINS...
PRODUCING IFR TO LIFR CIGS AND VSYBS AND MOUNTAIN OBSCURATIONS.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. CHJ

.FIRE WEATHER...
ACTIVE WEATHER TODAY THROUGH THURSDAY AS A STRONG BACKDOOR COLD
FRONT PLUNGES SOUTH ACROSS THE EASTERN PLAINS TODAY AND THROUGH
THE GAPS OF THE CENTRAL MOUNTAIN CHAIN LATER TONIGHT INTO EARLY
THURSDAY. THERE REMAINS SOME UNCERTAINTY WITH REGARD TO THE TIMING
OF THE FRONT PER THE GFS AND NAM-WRF GUIDANCE BUT WILL LEAN TOWARD
THE FASTER NAM-WRF AGAIN THIS FORECAST PACKAGE. SCATTERED SHOWERS
AND STORMS ALREADY FIRING OVER WESTERN AND SOUTH CENTRAL AREAS EARLY
THIS MORNING. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL
DEVELOP FROM THE EAST SLOPES OF THE CENTRAL MOUNTAINS NORTH AND EAST
ACROSS THE EASTERN HIGHLANDS AND PLAINS THIS AFTERNOON AND EVENING.
THERE WILL BE THE POTENTIAL FOR HEAVY DOWNPOURS...LOCALIZED
FLOODING...HAIL AND DOWNBURST WINDS. A FEW STRONG TO SEVERE STORMS
WILL BE POSSIBLE ACROSS THE EASTERN PLAINS. A MODERATE TO STRONG
EAST CANYON WIND EVENT IS ANTICIPATED LATER TONIGHT INTO THURSDAY
ESPECIALLY WITHIN THE ALBUQUERQUE METRO AREA. WINDS MAY BRIEFLY
REACH ADVISORY LEVELS. A SIGNIFICANT MOISTURE SURGE IS ANTICIPATED
BEHIND THE FRONT WITH EXCELLENT OVERNIGHT RECOVERIES AREA WIDE.
WIDESPREAD SHOWERS AND STORMS WILL OCCUR ACROSS CENTRAL AND EASTERN
AREAS TONIGHT INTO THURSDAY WITH SCATTERED ACTIVITY IN THE WEST.
MINIMUM RH VALUES THURSDAY WILL BE IN THE 3S AND 40S IN THE WEST AND
50S TO NEAR 70 IN THE EAST. GOOD TO EXCELLENT HUMIDITY RECOVERIES
THURSDAY NIGHT.

IT APPEARS THAT MORE OF A WESTERLY FLOW WILL TAKE SHAPE BY FRIDAY
AND ESPECIALLY THIS WEEKEND WITH DRYING CONDITIONS AND TEMPERATURES
RETURNING TO NEAR OR SLIGHTLY ABOVE NORMAL OVER THE EAST. A WEAK
BACKDOOR COLD FRONT MAY BRUSH THE NORTHEAST PLAINS ON SUNDAY WITH A
TEMPORARY DROP IN MAXIMUM TEMPERATURES. ONLY ISOLATED SHOWERS AND
STORMS WILL BE FORECAST FROM FRIDAY THROUGH THE MIDDLE OF NEXT
WEEK...WITH THE EASTERN PLAINS MOSTLY FAVORED FOR ANY CONVECTION.

CHJ

&&

.PRELIMINARY POINT TEMPS/POPS UPDATE...
FARMINGTON......................  75  52  72  50 /  30  30  30  20
DULCE...........................  70  44  66  42 /  40  40  40  30
CUBA............................  66  46  65  45 /  50  50  50  40
GALLUP..........................  71  46  70  46 /  40  30  30  20
EL MORRO........................  68  44  66  42 /  40  30  40  30
GRANTS..........................  71  47  68  45 /  40  40  50  30
QUEMADO.........................  72  46  72  46 /  40  30  30  20
GLENWOOD........................  82  53  81  53 /  30  30  20  10
CHAMA...........................  63  40  60  36 /  40  50  50  40
LOS ALAMOS......................  61  48  63  47 /  50  50  40  30
PECOS...........................  63  46  63  45 /  50  80  50  40
CERRO/QUESTA....................  66  43  62  39 /  50  60  50  40
RED RIVER.......................  58  37  54  35 /  60  90  60  50
ANGEL FIRE......................  57  37  56  34 /  60  80  60  40
TAOS............................  66  46  65  43 /  50  60  40  30
MORA............................  58  44  59  43 /  60  90  60  50
ESPANOLA........................  70  49  70  50 /  40  50  40  30
SANTA FE........................  66  48  67  47 /  50  60  50  40
SANTA FE AIRPORT................  70  51  69  50 /  50  50  50  30
ALBUQUERQUE FOOTHILLS...........  74  54  72  53 /  40  30  30  30
ALBUQUERQUE HEIGHTS.............  75  56  73  55 /  40  30  30  30
ALBUQUERQUE VALLEY..............  79  54  75  53 /  40  30  30  30
ALBUQUERQUE WEST MESA...........  78  54  75  53 /  40  30  30  30
LOS LUNAS.......................  79  53  76  53 /  40  30  30  30
RIO RANCHO......................  78  55  74  54 /  40  30  30  30
SOCORRO.........................  80  56  78  55 /  30  30  30  30
SANDIA PARK/CEDAR CREST.........  73  44  68  46 /  40  60  50  50
TIJERAS.........................  73  51  69  50 /  40  60  50  40
MORIARTY/ESTANCIA...............  70  49  66  48 /  50  70  50  50
CLINES CORNERS..................  68  47  60  47 /  50  80  60  50
GRAN QUIVIRA....................  73  49  69  50 /  40  50  50  40
CARRIZOZO.......................  81  54  74  55 /  30  40  40  30
RUIDOSO.........................  69  50  64  50 /  40  50  50  50
CAPULIN.........................  61  43  57  44 /  60  90  40  30
RATON...........................  66  45  62  45 /  60  90  50  40
SPRINGER........................  69  48  62  47 /  60  80  40  30
LAS VEGAS.......................  64  45  61  45 /  60  90  50  40
CLAYTON.........................  66  47  59  50 /  60  90  50  30
ROY.............................  64  48  60  50 /  60  80  50  30
CONCHAS.........................  73  54  65  55 /  50  80  40  30
SANTA ROSA......................  77  50  66  53 /  50  70  40  40
TUCUMCARI.......................  76  53  64  56 /  50  80  50  30
CLOVIS..........................  76  54  64  51 /  50  70  50  30
PORTALES........................  77  55  66  52 /  50  70  50  30
FORT SUMNER.....................  81  55  67  55 /  50  70  40  40
ROSWELL.........................  86  62  72  59 /  40  50  50  40
PICACHO.........................  80  57  69  55 /  40  50  50  50
ELK.............................  76  53  67  53 /  40  50  50  50

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

52
Hazardous weather outlook, Sep 14, 5:53 AM MDT, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
553 AM MDT WED SEP 14 2011

NMZ501>540-151200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
553 AM MDT WED SEP 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A POTENT BACK DOOR COLD FRONT AND AN UPPER LEVEL LOW PRESSURE
SYSTEM SLOWLY CROSSING THE CENTRAL AND SOUTHERN ROCKIES WILL
PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS WITH HEAVY RAIN TODAY
AND ESPECIALLY TONIGHT. THE HEAVIEST RAIN WILL FAVOR THE NORTHERN
MOUNTAINS AND PARTS OF EAST CENTRAL AND NORTHEAST NEW MEXICO THIS
AFTERNOON...THEN MUCH OF THE AREA EAST OF THE CENTRAL MOUNTAIN
CHAIN SHOULD RECEIVE FROM 0.5 TO 1.5 INCHES OF RAIN TONIGHT.
LOCALLY HEAVIER AMOUNTS WILL BE POSSIBLE WITH THE POTENTIAL FOR
FLASH FLOODING. FURTHER...A FEW STRONG TO SEVERE THUNDERSTORMS
WILL BE POSSIBLE SOUTHEAST OF LAS VEGAS TO AROUND CONCHAS...SANTA
ROSA...FORT SUMNER...CLOVIS AND PORTALES THIS AFTERNOON. LARGE
HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL PERSIST
ACROSS CENTRAL AND NORTHERN NEW MEXICO ON THURSDAY. SOME
THUNDERSTORMS MAY TURN SEVERE THURSDAY AFTERNOON AND POSSIBLY INTO
THE EVENING ACROSS THE CENTRAL AND SOUTH CENTRAL HIGHLANDS...SOUTH
CENTRAL MOUNTAINS AND LOWER RIO GRANDE VALLEY. AGAIN...LARGE HAIL
AND DAMAGING WINDS WILL BE THE MAIN THREATS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON DUE TO THE
POTENTIAL FOR SEVERE THUNDERSTORMS IN SAN MIGUEL...GUADALUPE...QUAY
DE BACA...CURRY...ROOSEVELT AND CHAVES COUNTIES. SPOTTER
ACTIVATION MAY ALSO BE REQUIRED THURSDAY AFTERNOON AND EARLY
EVENING IN GUADALUPE...TORRANCE...SOCORRO...LINCOLN AND SOUTHWEST
CHAVES COUNTIES DUE TO THE POTENTIAL FOR SEVERE THUNDERSTORMS.

44

In the hours before

Special weather statement, Sep 14, 1:16 PM MDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
116 PM MDT WED SEP 14 2011

NMZ508-141945-
SOUTHWEST MOUNTAINS-
116 PM MDT WED SEP 14 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CATRON COUNTY THROUGH
145 PM MDT...

AT 112 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF GILA HOT SPRINGS...OR ABOUT 21
MILES NORTH OF SILVER CITY...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...GILA HOT SPRINGS AND
BEAVERHEAD.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3347 10799 3321 10799 3320 10800 3319 10838
      3346 10839
TIME...MOT...LOC 1916Z 210DEG 28KT 3312 10820

GUYER
Special weather statement, Sep 14, 2:07 PM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
207 PM MDT WED SEP 14 2011

NMZ533-142030-
GUADALUPE COUNTY-
207 PM MDT WED SEP 14 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GUADALUPE COUNTY THROUGH
230 PM MDT...

AT 200 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES EAST OF SANTA ROSA...MOVING NORTH AT 10
MPH.

PEA TO DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH
THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...INTERSTATE 40 BETWEEN MILE
MARKERS 277 AND 295...AND CUERVO.

FUNNEL CLOUDS ARE POSSIBLE IN THE VICINITY OF THIS THUNDERSTORMS.
LOCALIZED DAMAGE TO LIGHTWEIGHT STRUCTURES SUCH AS OUT
BUILDINGS...CARPORTS AND PATIO COVERS...AS WELL AS TREE BRANCHES AND
STREET SIGNS...IS POSSIBLE.

&&

LAT...LON 3500 10471 3514 10429 3495 10431 3490 10470
TIME...MOT...LOC 2006Z 197DEG 10KT 3498 10454

GUYER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 14, 1:16 PM MDTSpecial Weather StatementABQ29 min
Sep 14, 2:07 PM MDTSpecial Weather StatementABQGuadalupe23 min
Sep 14, 2:26 PM MDTSevere Thunderstorm WarningABQGuadalupe34 min
Sep 14, 2:52 PM MDTAreal Flood AdvisoryABQGuadalupe, Quay83 min
Sep 14, 3:21 PM MDTSevere Thunderstorm WarningABQDe Baca, Guadalupe, Quay39 min
Sep 14, 3:23 PM MDTSpecial Weather StatementABQValencia37 min
Sep 14, 3:27 PM MDTSpecial Weather StatementABQSan Miguel33 min
Sep 14, 3:48 PM MDTSpecial Weather StatementABQValencia27 min
Sep 14, 3:56 PM MDTSevere Thunderstorm WarningABQCurry, De Baca, Quay, Roosevelt, San Miguel64 min
Sep 14, 4:42 PM MDTAreal Flood AdvisoryABQCurry, Quay108 min
Sep 14, 4:53 PM MDTSpecial Weather StatementABQQuay22 min
Sep 14, 5:09 PM MDTFlash Flood WarningABQQuay3 hr
Sep 14, 5:43 PM MDTSpecial Weather StatementABQQuay32 min
Sep 14, 5:48 PM MDTSpecial Weather StatementABQColfax42 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.